Tourette Syndrome Life's a Twitch Logo


Ask Dr. Dunc. Archives

Life's A Twitch! ®




If you are a new visitor, diagnosed with a difference, please read this introduction letter to you.

For all other new visitors, Dr. McKinlay also has a special introduction letter to you.


Nix Your Tics! Front Cover image

Nix Your Tics!

The Second
(E-)dition from "Life's A Twitch! Publishing". Click here to learn more.

Purchase, "Nix Your Tics!"

Purchase, "Nix Your Tics!" for Kindle


To watch the Life's A Twitch! documentary via streaming video, click here.


If you would like to reprint writings from this site, please click here.


Before Signing the Guestbook

Guest Book Icon


Nix Your Tics Facebook Group Nix Your Tics Twitter Feed


If you wish to return to the 'Ask Dr. Dunc!' archives mainpage, please click here


Life's A Twitch! Celebrating 15 years.
1998 - 2013
Life's A Twitch! Celebrating 15 years.

 

TREATMENTS -- ALTERNATIVE

('are new ways of helping all this being explored??')

"Nix Your Tics! book illustration

Nix Your Tics - the Leading Cause of Joblessness for Tics. "Nix Your Tics!" -- the new book from Life's A Twitch! Publishing. Click here to learn more.


Question 100: Dear Dr. Dunc, My husband was diagnosed with ADHD a few years ago by a medical doctor here. He tried Adderall for a while, but now watches his diet more, is aware of the benefits and drawbacks of caffeine, is more aware of his stress level, sees a counselor, etc. He does have some tics which you talk about in your section on Tourette's, and he does take Clonodine on occasion if he becomes angry and his blood pressure rises. His doctor thought at one point he might have one of the explosive disorders. He wants to take a B complex/ multivitamin supplement, but it was mentioned by his doctor a few years ago that a certain B vitamin was bad for someone with his conditions. Is it true that one of the B vitamins might be bad for someone with his conditions, and if so is it B1, B2, B6 or B12 that he should stay away from when buying a B complex/ multivitamin supplement? Sincerely, B.D., CA, USA.

Question 75: I have a mild case of Tourettes and was wondering if there have been any studies done on herbal medices, such as St. Johns Wart, on the condition. D.L., USA.

Response


Question 68: Greetings from Sunny South Africa. Our son (age6) has just been diagnosed with TS. We were wondering if hypnosis would be of any help to a TS sufferer? If under hypnosis it were "suggested" that the urge to tic would lessen, would it help? Please let us know what you think! Best regards, C. and K.L., Africa.

Response


Question 61: I had the pleasure of hearing you speak in April 2002 at the York District Catholic School Board. At that time you made a reference to Botox, but did not elaborate any further. My son has a number of issues. He has hydrocephalus, cerebral palsy, ADHD, OCD, TS and a developmental disability. In January of this year he was given Botox injections in the hope it would allow leg muscles to do some needed growing. Since receiving the Botox injections, I have seen an increase in his TS. He has added some new vocalizations. Is there a correlation between these two things? K.B., ON, Canada.

Response


Question 57: Hi Dr. 'Dunc", My daughter and I (she's 30) are watching you on Montel Williams Show. We've seen other shows of his on this same disorder and I have a question for you. Is this a disorder that could possibly be helped with the use of medical marijuana? I've heard that it relaxes a person. Would it relax a sufferer sufficiently to help 'control' some of these involuntary tics? B.C., FL, USA.

Response


Question 39: We were at the conference in Edmonton last weekend and would like to thank you for the wonderful talk you gave. I know it also helped our little boy alot to meet other children with Tourettes. We have heard that acupuncture has been very effective on some people with Tourettes and would like to know your feelings about this treatment, especially with children. Thanks again. J.V., AB, Canada.

Response


Question 23: I have read a lot lately on nicotine patches for the treatment of T's, any thoughts or info on that?? L.D., Australia.

Response

Top of Page


Home

Presentations

Documentary

"Nix Tics!" Book

Accolades Youth Haven

Writings

Ask Dr. Dunc

Resources

Disclaimer

Contact Links

http://www.lifesatwitch.com/askdunc_alternative.html
Last updated on December 8, 2016

TheCoffeeKlatch

© 1998 - 2015.  Life's A Twitch!® & design are registered trademarks of B. Duncan McKinlay, Ph.D., C.Psych.

All activities related to Life's A Twitch!® are conducted by B. Duncan McKinlay, Ph.D., C.Psych. in a private capacity and do not represent the Ministry of Children and Youth Services or the Government of Ontario.

Dr. B. Duncan McKinlay's Life's A Twitch!® Site on Tourette Syndrome & Associated Disorders

d